Announcement

Collapse
No announcement yet.

Odd Dreams Due To Medication

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Odd Dreams Due To Medication

    I'm on a medication (for diabetic peripheral neuropathy) that has recently caused night sweats & other side effects that disrupt my activities of daily living. This med (Cymbalta) is the only med that has relieved the excruciating pain & symptoms of diabetic peripheral neuropathy!

    I would love to hear from those with this debilitating condition that have found other remedies that help us cope with this excruciating syndrome! I am currently experiencing the zapping, excruciating, sharp pains that affect my feet/legs again.
    "WHEN FASCISM COMES TO AMERICA IT WILL BE WRAPPED IN THE FLAG AND CARRYING A CROSS." -SINCLAIR LEWIS

  • #2
    Re: Odd Dreams Due To Medication

    Just want to express my sympathy......I, too, have neuropathy, altho my pain is not as severe as yours. I haven't found anything that helps yet, but I read some research recently that indicates that Alpha-Lipoic Acid is helping many people. I have started on it (it's over the counter, inexpensive, no known side effects) but haven't been on it long enough to see if it will help yet. I was diabetic (type 2) for 25 years and on maximum dosages of meds for it until I was cured 2 1/2 years ago....I am off all meds now, but the nerve damage to my feet is permanent apparently - the neuropathy is no better. Do hope you can find something to help ((hugs)).

    Comment


    • #3
      Re: Odd Dreams Due To Medication

      A good friend, an insulin dependent diabetic who is an RN and so on her feet constantly, has had a good response to Lyrica prescribed by her neurologist. Since everyone's body chemistry different, what works for one person may not work for another.

      Comment


      • #4
        Re: Odd Dreams Due To Medication

        GayleTx, how were you cured? I've always been told there is no cure, with the possible exception of loosing weight. Which of course I need to do. I get tired of taking all those pills and still having no energy and never, ever, waking up refreshed. But it does beat taking insulin. I don't know if I could stand jabbing a needle in me once or twice a day. My mom went from pills to needles, and it does scare me. So does the thought of neuropathy. My legs do get painful sometimes, but compression stockings usually take care of it.
        Thank God for what you have.
        Trust God for what you need.
        Live well, laugh often, love much!!!

        Comment


        • #5
          Re: Odd Dreams Due To Medication

          I take Cymbalta, I have weird dreams, but I like them, gives me something to laugh about during the day. Sometimes someone's chasing me, sometimes I'm chasing someone, or just a bunch of us from work in the shower together with the dog..... nevermind! lol

          We use Cymbalta alot for people with peripheral neuropathy, it works well, some people can handle the dreams some can't. I just happen to be weird enough, I like weird dreams!!
          "Nobody can make you feel inferior without your consent." ~Eleanor Roosevelt

          Comment


          • #6
            Re: Odd Dreams Due To Medication

            Manzanita, there is a newer medication out called Lyrica, you start low dose and work up, but it has helped many, many of our patients with PN. It won't hurt to try, except the pocket book maybe!
            "Nobody can make you feel inferior without your consent." ~Eleanor Roosevelt

            Comment


            • #7
              Re: Odd Dreams Due To Medication

              OOPs, sorry Mew, didn't read the responses before I responded!
              "Nobody can make you feel inferior without your consent." ~Eleanor Roosevelt

              Comment


              • #8
                Re: Odd Dreams Due To Medication

                Nu - been there; done that.

                Comment


                • #9
                  Re: Odd Dreams Due To Medication

                  IrishFancy......yep, that's how I was 'cured'.....lost weight....actually I guess you'd say I'm in remission but I've been off meds for 2 years (since losing a LOT of weight) and my glucose is always stable (I still go to doc every 3 mo for 90-day test).

                  However....there is a surgery that is curing Type II at about a 90% success rate.....the gastric bypass sugery done in this country for weight loss. One section of the intestines that is removed is the section that somehow controls the insulin workings. Most people who have the bypass never have to take another shot or pill after their surgery. In Europe they are now using the surgery to control diabetes even on patients who are not overweight....eventually the FDA in the US will approve it here.

                  Comment


                  • #10
                    Re: Odd Dreams Due To Medication

                    Has anyone had any degree of success with an older drug, gabapentin (Neurontin)? It's basically an anti-seizure med but is also used for neuralgia, especially after an out break of shingles.

                    Speaking of shingles...there is now a vaccine to this. Everyone, please ask you doctor if getting this would be appropriate for you!!! Shingles is serious stuff, not just mildly to very VERY painful. My sis's best friend lost sight in her one eye (she was only in her late 30's at the time) and my MIL suffered a stroke with a day of so of a serious outbreak. She is still in a nursing hone 2+ years later and suffers so greatly with the pain, still taking heavy pain meds that interfere with OT and PT.

                    Also re the vaccine, for those of you with serious allergies. It's manufacturer is not based on egg or horse serum. My mother, with very serious live long allergy problems, now 86 y/o, was able to take this vaccine without difficulty. Both her doctor and I researched this carefully before it was offered to her!
                    Mary Ann in Wisconsin
                    "A man will be imprisoned in a room with a door that is unlocked and opens inwards as long as it does not occur to him to pull rather than push.

                    Ludwig Wittgenstein

                    Comment


                    • #11
                      Re: Odd Dreams Due To Medication

                      We have alot of patients on Gabepentin for their nerve pain, and it works great for them, but like someone said, it's selective, not everyone reacts the same to medications, it's trial and error until you find the right one.

                      There is a new antidepressant out Pristq, that we're using for neuropathy also that is working well.
                      "Nobody can make you feel inferior without your consent." ~Eleanor Roosevelt

                      Comment


                      • #12
                        Re: Odd Dreams Due To Medication

                        There are so many problems with the gastric bypass that I would not even consider it. I have considered lap band surgery and my doctor was all for it. This was all before I moved over here. They do this surgery in England and I think maybe up in Dublin. But I would not have any surgery here that wasn't an emergency. People go into the hospital here with something simple and never come out alive. MSRA (hospital bug) runs rampant here. It's nothing for them to close a hospital to all visitors because of infection. What I need to do is get off my lazy duff and lose weight. There's a fitness center two blocks from me and it's just laziness on my part. Everyone here walks everywhere, but I don't. Knees hurt too much climbing the hills. But I am determined to lose weight this next year. 19 years ago, I lost 30 lbs and was keeping it off; then I was diagnosed with breast cancer. During chemo they gave me steriods to keep me from getting sick and it worked; it also made me gain 16lbs and I've just added more every year. Now I'm bigger than I was to start with. Tend to eat more potatos over here for some reason. LOL
                        Thank God for what you have.
                        Trust God for what you need.
                        Live well, laugh often, love much!!!

                        Comment


                        • #13
                          Re: Odd Dreams Due To Medication

                          I just started Lyrica about a week or so ago. It makes me very tired, but does help with the pain, but not entirely. (doctor gave me hydracodone too)
                          A pharmacist from from Sweeden told me about Gabapentin, if I couldn't afford Lyrica. Haven't checked it out yet. I'm gonna give the Lyrica a little more time. I take 50 mg three times a day. Started with 75 once but it was too high of a dose to be able to function on, for me.

                          Comment


                          • #14
                            Re: Odd Dreams Due To Medication

                            Michelle, The Fatigue Should Go Away After Awhile. Good Luck!!
                            "Nobody can make you feel inferior without your consent." ~Eleanor Roosevelt

                            Comment


                            • #15
                              Re: Odd Dreams Due To Medication

                              I don't have the peripheral neuropathy as yet (hopefully never) so I really appreciate this thread in case I do develop it. Thanks everyone for all your research.

                              Comment

                              Working...
                              X